Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 521, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 23, 2007, 6:51 PM CDT for Washita County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2007, 6:51 PM CDT (23:51 UTC)
- Expired
- Jul 23, 2007, 7:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Washita County, OK
The radar
The Altus AFB radar (KFDR), 97 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 11.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 232350 SVROUN OKC149-240030- /O.NEW.KOUN.SV.W.0521.070723T2351Z-070724T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 651 PM CDT MON JUL 23 2007 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHITA COUNTY IN WESTERN OKLAHOMA... * UNTIL 730 PM CDT * AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES WEST OF SENTINEL...MOVING SOUTH AT 15 MPH. WINDS OF 65 MPH ARE LIKELY. * LOCATIONS IN THE WARNING INCLUDE DILL CITY AND SENTINEL. HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS... DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS AUTOMOBILES CAN QUICKLY STALL. LAT...LON 3527 9906 3533 9933 3512 9936 3512 9908 $$ JAMES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:58 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jul 23, 2:58 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 258 PM CDT MON JUL 23 2007 .DISCUSSION... IT IS NOT OFTEN THAT WE LOOK AT THE POTENTIAL FOR A STORM COMPLEX THAT DEVELOPED NEAR EAU CLAIRE WISCONSIN TO MOVE INTO THE AREA. BUT THE STORMS CURRENTLY OVER SOUTHEAST KANSAS LOOK LIKE THEY ARE ASSOCIATED TO SOME EXTEND WITH THE STORM COMPLEX THAT HAD DEVELOPED YESTERDAY EVENING IN WISCONSIN AND WITH A DISTURBANCE MOVING TOWARD US IN THE NORTH-NORTHEAST FLOW REGIME. OTHER STORMS HAVE DEVELOPED ALONG AND WEST OF THE OUTFLOW BOUNDARY THAT WAS PRODUCED BY THE EARLIER CONVECTION OVER CENTRAL AND NORTH CENTRAL OKLAHOMA. MODELS SHOW DISTURBANCE CONTINUING TO MOVE SOUTH- SOUTHWEST ACROSS THE AREA TONIGHT SO EXPECT THE SOUTHEAST KANSAS CONVECTION... OR NEW CONVECTION IN THE AREA TO AFFECT THE AREA OVERNIGHT. WILL LIKELY BE MAKING SOME LATE ADJUSTMENTS TO THE PRELIM POPS LISTED BELOW. STILL SOME QUESTION ABOUT WHAT WILL HAPPEN WITH THE SHORTWAVE CURRENTLY NEAR THE NORTH DAKOTA/SASKATCHEWAN/MANITOBA BORDER AREA. BUT MAIN PRECIPITATION CHANCES TOMORROW ARE EXPECTED TO BE WITH THE POTENTIAL OF A DEPARTING STORM COMPLEX IN THE SOUTHWEST. GFS AND NAM DO SHOW SOME ENERGY ASSOCIATED WITH THIS WAVE ROUNDING THE CORNER OF THE UPPER RIDGE AND DRIFTING SOUTH TOWARD THE CENTRAL PLAINS... BUT THEN STALL IT OUT AS UPPER FLOW WEAKENS. THEN GFS SHOWS RIDGE MIGRATING SOUTHWEST AND LOSING ITS EXTENSION INTO THE NORTHERN PLAINS ALLOWING A MORE NORTHWESTERLY PATTERN TO DEVELOP. BUT THEN THE ECMWF SHOWS AN ELONGATED EAST-WEST RIDGE OVER THE AREA BY LATE THIS WEEK. WILL WATCH RUN TO RUN TRENDS BEFORE MAKING ANY SIGNIFICANT CHANGES TO THE EXTENDED PERIODS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 69 90 67 91 / 30 20 10 10 HOBART OK 71 91 70 95 / 50 30 20 10 WICHITA FALLS TX 71 92 70 94 / 30 30 20 10 GAGE OK 70 90 67 94 / 40 20 20 10 PONCA CITY OK 70 91 69 90 / 50 20 10 10 DURANT OK 66 90 68 90 / 10 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
Hazardous weather outlook, Jul 23, 12:00 PM CDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT MON JUL 23 2007
OKZ004>048-050>052-TXZ083>090-241200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT MON JUL 23 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF NORTHERN AND WESTERN OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS ALONG AND NORTH OF A LINE FROM MEDFORD TO
WATONGA...TO ALTUS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 2 PM
THROUGH 11 PM.
IMPACTS...
DAMAGE TO PROPERTY AND TENDER VEGETATION FROM HAIL AROUND ONE INCH
IN DIAMETER.
MINOR WIND DAMAGE TO TREES AND LIGHTWEIGHT OBJECTS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM 2 PM UNTIL
11 PM.
DISCUSSION...
SCATTERED THUNDERSTORMS WHICH DEVELOPED OVER SOUTHERN KANSAS AND
NORTHERN OKLAHOMA EARLY THIS MORNING...HAVE MOVED SOUTHWESTWARD INTO
PARTS OF CENTRAL OKLAHOMA AND WEAKENED. THE OUTFLOW BOUNDARY
GENERATED BY THESE STORMS CONTINUED TO PUSH WEST AND SOUTHWESTWARD
INTO CENTRAL AND WESTERN OKLAHOMA AT MIDDAY. ADDITIONAL THUNDERSTORM
DEVELOPMENT IS EXPECTED DURING THE AFTERNOON IN THE VICINITY OF THE
OUTFLOW BOUNDARY AS IT PUSHES INTO INCREASINGLY UNSTABLE AIR. A WELL
DEFINED UPPER DISTURBANCE IS EXPECTED TO TRACK ACROSS SOUTHERN
KANSAS INTO NORTH CENTRAL AND NORTHWEST OKLAHOMA. INCREASING WIND
SHEAR AND FAVORABLE TIMING OF THE DISTURBANCE IN THIS REGION MAY
ALLOW FOR GREATER STORM ORGANIZATION...WITH AT LEAST SOME SEVERE
WEATHER POSSIBLE. THUNDERSTORMS MAY PERSIST OVERNIGHT IN WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS...WHERE THEY WILL BE SUPPORTED BY A
LOW LEVEL JET. THE RISK FOR SEVERE WEATHER WILL DECREASE BY LATE
EVENING...HOWEVER...AS INSTABILITY WEAKENS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUL 24.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
DAYTIME HEATING AND WEAK UPSLOPE FLOW MAY BE SUFFICIENT FOR ISOLATED
THUNDERSTORMS ON TUESDAY. MODEST WIND SHEAR COULD LEAD TO SOME
ORGANIZATION...BUT SEVERE WEATHER IS NOT EXPECTED. BY MID
WEEK...HIGH PRESSURE ALOFT AND DRIER LOW LEVELS WILL PREVENT ANY
ORGANIZED THUNDERSTORM FORMATION. THE PATTERN MAY CHANGE
FRIDAY...THOUGH...WHEN AN UPPER TROUGH AND SURFACE COLD FRONT ARRIVE
FROM THE NORTH. THE GREATEST CHANCE FOR ORGANIZED THUNDERSTORMS IS
FORECAST FOR FRIDAY NIGHT.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.
BURKE/24/2In the hours before
Special weather statement, Jul 23, 5:25 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 525 PM CDT MON JUL 23 2007 TXZ089-232245- ARCHER TX- 525 PM CDT MON JUL 23 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF WINDTHORST AT 525 PM CDT...MOVING SOUTHWEST AT 10 MPH. SMALL HAIL... WINDS AROUND 50 MPH... FREQUENT LIGHTNING AND VERY HEAVY RAIN ARE LIKELY. PEOPLE IN ARCHER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, Jul 23, 5:46 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 546 PM CDT MON JUL 23 2007 OKZ036-232300- JACKSON OK- 546 PM CDT MON JUL 23 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JACKSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF HEADRICK AT 546 PM CDT...MOVING SOUTHWEST AT 10 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN JACKSON COUNTY...INCLUDING THE CITY OF ALTUS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, Jul 23, 6:01 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 601 PM CDT MON JUL 23 2007 OKZ016-022-232315- CUSTER OK-WASHITA OK- 601 PM CDT MON JUL 23 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER AND WASHITA COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES SOUTHWEST OF FOSS RESERVOIR TO 9 MILES SOUTHWEST OF BURNS FLAT AT 601 PM CDT... MOVING EAST AT 5 MPH. SMALL HAIL... WINDS AROUND 50 MPH... FREQUENT LIGHTNING AND VERY HEAVY RAIN ARE LIKELY. PEOPLE IN CUSTER AND WASHITA COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, Jul 23, 6:35 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 635 PM CDT MON JUL 23 2007 OKZ035-232345- KIOWA OK- 635 PM CDT MON JUL 23 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KIOWA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF LONE WOLF AT 635 PM CDT...NEARLY STATIONARY. WINDS TO NEAR 40 MPH...AND VERY HEAVY RAIN ARE LIKELY. PEOPLE IN KIOWA COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
Special weather statement, Jul 23, 6:39 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 639 PM CDT MON JUL 23 2007 OKZ036-240000- JACKSON OK- 639 PM CDT MON JUL 23 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JACKSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF HUMPHREYS AT 639 PM CDT...NEARLY STATIONARY. PEA TO DIME SIZE HAIL IS LIKELY. PEOPLE IN JACKSON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
Local storm report, Jul 23, 6:45 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
645 PM CDT MON JUL 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST 3 W CANUTE 35.43N 99.33W
07/23/2007 E60 MPH WASHITA OK PUBLIC
&&
JPIKEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 6:04 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 41 min |
| Jul 23, 6:05 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 40 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.